Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Apr 29, 2019, 3:17 PM MST for Mohave County, Arizona. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2019, 3:17 PM MST (22:17 UTC)
- Expired
- Apr 29, 2019, 4:54 PM MST
- In force
- 97 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 28 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327
WGUS55 KVEF 292217
FFWVEF
AZC015-300115-
/O.NEW.KVEF.FF.W.0009.190429T2217Z-190430T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
317 PM MST MON APR 29 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Western Mohave County in northwestern Arizona...
* Until 615 PM MST.
* At 315 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Willow Beach Marina and Campground and Jumbo Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent in washes leading down to the
Colorado River. It is important to know where you are relative to
streams, rivers, or creeks which can become killers in heavy rains.
Campers and hikers should avoid streams or creeks.
&&
LAT...LON 3580 11464 3584 11465 3589 11468 3593 11460
3584 11457 3573 11457
$$
Lericos1 follow-up statement
362
WGUS75 KVEF 292354
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
454 PM MST MON APR 29 2019
AZC015-300003-
/O.CAN.KVEF.FF.W.0009.000000T0000Z-190430T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
454 PM MST MON APR 29 2019
...THE FLASH FLOOD WARNING FOR WESTERN MOHAVE COUNTY IS CANCELLED...
The heavy rain has ended. Flash Flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3580 11464 3584 11465 3589 11468 3593 11460
3584 11457 3573 11457
$$
LericosWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 2:07 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 29, 2:07 PM MST, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 207 PM PDT Mon Apr 29 2019 .SYNOPSIS...Widespread showers and thunderstorms are likely though this evening as a low pressure system moves through the area. Additional showers are likely tomorrow across Lincoln county as a weak cold front pushes through the region. Warmer and drier conditions are expected for the remainder of the week with temperatures climbing above normal by the weekend. && .SHORT TERM...through Tuesday evening. Widespread convection is ongoing this hour as a compact closed low pivots out of Southern California and into the Four Corners region. High resolution forecast models have done a decent job today highlighting thunderstorm activity concentrated in Clark county this afternoon, and they continue to advertise this activity shifting into Northeast Clark, Lincoln, and Mohave Counties this evening. Steep lapse rates and strong forcing within a broadly diffluent flow pattern ahead of the low, along with moderate southerly shear have promoted a few stronger updrafts. Numerous reports of small, pea sized hail were received in the Vegas Valley. Even had a couple reports of hail up to the size of pennies. As activity consolidates and pushes eastward, the threat for hail and gusty winds will shift eastward as well, favoring Mohave county and northeast Clark county. Rainfall rates of up to 1 inch per hour are possible as well, suggesting at least an isolated flash flood threat. By late this evening, the closed low will push east into Arizona and convective activity will wane. A few showers may persist into the late evening across Lincoln and Northern Mohave counties, but should clear by the early morning hours. Drier conditions are expected Tuesday, however a weak cold front sagging south into Lincoln county will be the focus of some additional showers and thunderstorms during the afternoon and evening hours. && .LONG TERM...Wednesday through Monday. Dry weather is expected Wednesday through late this week as mean layer troughing over the western U.S. weakens Wednesday into Thursday leaving nearly zonal flow over the region. By Friday, a weak ridge will build over the Desert Southwest ahead of the next approaching low pressure system making its way onshore of the central Cali coast over the weekend. Breezy, northerly winds will linger into Wednesday behind an exiting shortwave trough but lessen over most areas through the end of the work week. Ahead of the approaching Pacific trough, widespread southwest winds will become gusty for the weekend with gusts of 20-30 mph. Precip chances will begin over the higher elevations of Inyo and Esmeralda counties on Saturday before isolated showers spread eastward across the southern Great Basin on Sunday. Isolated chances for storms look to be possible, especially over the higher terrain in the aforementioned areas, both afternoons. Confidence in specifics for Sunday onward is still on the low-end as models begin to diverge in the handling of this system once it moves onshore. Temps will warm well above normal by Friday/Saturday before trough ushers in a downward trend early next week. & .AVIATION...For McCarran...Thunderstorms with erratic and gusty winds will begin to subside by 00Z, with northwest winds favored through the evening. CIGs will likely remain at or above 5 Kft. Sporadic southerly gusts are also possible, before winds subside and favor a lighter west to southwest wind after midnight. Expect turbulence, low level wind shear, and icing hazards with the thunderstorms through the evening hours. Southwest winds will increase for Tuesday with low level wind shear potentially returning after sunset with lighter southwest winds at the surface and stronger northwest winds just above. For the rest of southern Nevada, northwest Arizona and southeast California...Erratic wind gusts, turbulence and icing hazards associated with thunderstorms for much of the area, with much of the thunderstorm activity ending or increasingly confined to southwest Utah by sunset. Some flavor of west to southwest winds expected to takeover tonight, with gusty southwest winds expected to takeover once again Tuesday. && .SPOTTER INFORMATION STATEMENT...Reports of hail...high winds...or flooding are encouraged through this evening with numerous thunderstorms expected in the region. && Short Term...Outler Long Term...Guillet Aviation...Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 36 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.